Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2012, 6:01 PM EDT for Muscogee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2012, 6:01 PM EDT (22:01 UTC)
- Expired
- Jul 26, 2012, 6:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Muscogee County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209
WWUS82 KFFC 262201
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUL 26 2012
GAZ090-262230-
601 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING THE THUNDERSTORM
WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE EELBECK/WEST FORT BENNING. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3244 8476 3245 8476 3249 8474 3252 8471
3253 8464 3250 8464 3249 8466 3244 8466
TIME...MOT...LOC 2201Z 171DEG 2KT 3248 8468
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:50 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 26, 3:50 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 PM EDT THU JUL 26 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FORECAST CONCERNS CONTINUE TO BE THE HEAT AND CONVECTIVE POTENTIAL TODAY AND TOMORROW. TEMPS TODAY APPEAR TO BE ON TRACK AGAIN FOR REACHING HEAT ADVISORY CRITERIA. WHILE PROGGED 850 MB TEMPS ARE A BIT LOWER FRIDAY AFTERNOON... THE FORECAST TEMP AND DEWPOINT COMBINATION USING A BLEND OF MAV AND MET GUIDANCE STILL SUPPORTS NEAR HEAT ADVISORY THRESHOLD ACROSS THE SOUTHEAST PORTION BUT WILL HOLD OFF ON ANY NEW ISSUANCE ATTM TO PREVENT CONFUSION AND ISSUE LATER ON IF SEEN FIT. THE PRESENCE OF THE PERSISTENT WEAK LEE SFC TROUGH AND ADVECTION OF SOME TROPICAL MOISTURE OFF THE NE GULF COAST WILL ALLOW FOR THE BEST CHANCES OF CONVECTION ACROSS THE SOUTHWESTERN PORTION OF THE AREA THIS AFTERNOON INTO EARLY EVENING. MOST GUIDANCE AGREES... HOWEVER SOME HI-RES SOLUTIONS SUGGEST MORE SCATTERED DEVELOPMENT PROPAGATING INTO PORTIONS OF NORTH GA DUE TO EITHER SUBTLE FEATURES OR OUTFLOW FROM MORE ORGANIZED SIMULATED DEVELOPMENT IN THE SOUTH. WILL NOT BANK MUCH ON THIS UNLESS UPDATES ARE NEEDED AND WILL ONLY MAINTAIN SLIGHT POPS IN PARTS OF THE NORTH THIS AFTERNOON INTO EVENING AND HAVE CHANCE POPS IN THE SOUTH. WITH MLCAPE VALUES UP TO 3000 J/KG...WEAK VERTICAL SHEAR...AND PW VALUES OF 1.8-2.0 INCHES ACROSS MUCH OF THE AREA...ANY STORM DEVELOPMENT WILL HAVE THE MAIN THREATS FOR STRONG WINDS...HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE. AS A RELATIVELY LOW AMPLITUDE UPPER LEVEL TROUGH SWINGS EASTWARD ACROSS THE MIDWEST INTO THE NE CONUS TODAY THRU FRIDAY...AN ASSOCIATED SFC FRONT WILL BEGIN TO INFLUENCE THE FORECAST AREA FROM THE NORTH ON FRIDAY. MODEL GUIDANCE IS IN GENERAL CONSENSUS WITH RELATIVELY LOW MOISTURE ASSOCIATED WITH THE FRONT AND THE SOLUTIONS SEEM TO BE SLIGHTLY LESS PROGRESSIVE THAN BEFORE WITH THE SYSTEM. THERE ARE SOME DISCREPANCIES AMONG THE MODELS WITH THE LOCATION OF THE SFC FRONT...HOWEVER MOST AGREE WITH IT LINGERING NEAR THE TN VALLEY INTO THE WEEKEND. PROGGED MID LEVEL RH INDICATED BETTER MOISTURE ACROSS THE SOUTHERN PORTION OF THE AREA FRIDAY AFTERNOON INTO NIGHT. ALL CONSIDERED...DECIDED TO HAVE CHANCE POPS IN THE AFTERNOON WITH THE BEST PROBS IN THE NORTH AND SOUTHWEST...BECOMING SLIGHT CHANCE OVERNIGHT AREA-WIDE. 03 .LONG TERM /SATURDAY THROUGH THURSDAY/... FRONTAL BOUNDARY SLIDES INTO NORTH GA AT THE BEGINNING OF THE PERIOD. SOME QUESTION AS TO HOW MUCH MOISTURE WILL ACCOMPANY THE FRONT SO HAVE TWEAKED POPS A BIT NORTHWARD SATURDAY AND SATURDAY NIGHT. OTHERWISE NO CHANGES TO THE FORECAST. DRIER INTO MONDAY BUT MOISTURE RETURNING BY TUESDAY. WITH UPPER TROUGH FORMING OVER THE SOUTHEAST...HIGHS RANGING INTO THE 80S AND LOW 90S BY THE END OF THE PERIOD. 41 .PREVIOUS DISCUSSION/419 AM EDT THU JUL 26 2012/... HIGH PRESSURE RIDGE STAYS OVER THE GULF AS FRONTAL BOUNDARY PUSHES SOUTH THROUGH THE STATE SAT. A DEEP CLOSED LOW CENTER TRACKS EAST ACROSS THE GREAT LAKES STATES TODAY AND INTO THE NEW ENGLAND STATES FRI. ITS ASSOCIATED COLD FRONT MOVES SOUTH OUT OF THE MS RIVER VALLEY AND INTO NW GA BY 00Z SAT. THIS FRONT CONTINUES MOVING SOUTHWARD INTO NORTH FL BY 12Z- 18Z SUN. THIS FRONT BRINGS IN A MUCH DRIER AIRMASS AND COOLER TEMPS FOR THE STATE SUN AND MON. CONTINUING WITH JUST ISOLATED POPS SUN AND MON WITH THE BEST AREA BEING CENTRAL GEORGIA. MOISTURE DOES INCREASE AGAIN TUE/WED SO WILL KEEP ISO/SCT SHRA/TSRA BACK IN THE FORECAST DAY 6-7. 01 && AVIATION... 18Z UPDATE... MOSTLY VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. BEST CHANCE FOR TSRA SHOULD REMAIN NEAR THE SOUTHERN SITES OF KMCN AND KCSG FOR THIS AFTERNOON... THEREFORE HAVE INCLUDED A TEMPO GROUP AFTER 20Z. THERE IS STILL A SLIGHT CHANCE FOR ISOLATED DEVELOPMENT AT THE OTHER SITES BUT TOO LOW TO MENTION. MOSTLY WNW TO W WINDS AT 10 KTS OR LESS BECOMING W TO SW OVERNIGHT INTO FRIDAY. CIGS LOOK TO BE SCT050 TO BKN040 THIS AFTERNOON WITH ENHANCED CU FIELD OR STORM DEVELOPMENT AND BY NEAR 13Z FRIDAY COULD SEE SOME SCT025 WITH SCT100. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ON CONVECTION TIMING AND CIGS FRIDAY MORNING. HIGH CONFIDENCE ALL ELSE. 03 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 96 73 97 / 10 30 20 20 ATLANTA 75 93 74 93 / 20 30 20 20 BLAIRSVILLE 68 88 67 89 / 10 40 30 10 CARTERSVILLE 74 93 72 95 / 10 30 20 10 COLUMBUS 76 95 75 95 / 20 30 20 30 GAINESVILLE 74 91 73 94 / 10 30 20 20 MACON 74 96 74 96 / 20 30 20 30 ROME 73 94 71 94 / 10 40 30 10 PEACHTREE CITY 73 93 71 93 / 20 30 20 20 VIDALIA 77 98 77 95 / 20 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE... CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE... HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY... MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI... PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. && SHORT TERM...BAKER LONG TERM....41 AVIATION...BAKER
Hazardous weather outlook, Jul 26, 10:52 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1052 AM EDT THU JUL 26 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271500- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1052 AM EDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS MAY BE SEVERE ACROSS CENTRAL GEORGIA. .SYNOPSIS... A BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES WILL CONTINUE TO WEAKEN THROUGH THE END OF THE WEEK. A SURFACE TROUGH WILL BECOME ENHANCED OVER CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THE MOST LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING...WITH ISOLATED SEVERE POSSIBLE MAINLY CENTRAL GEORGIA. .DISCUSSION... CAPES WILL INCREASE 2000 TO 3000 THIS AFTERNOON WITH THE UPPER LEVEL HIGH CENTERED OVER ALABAMA AND GEORGIA. PLENTY OF MOISTURE IS STILL AVAILABLE FOR ISOLATED SEVERE STORMS TO BE POSSIBLE WITH THE HEATING OF THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 26, 4:18 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT THU JUL 26 2012
GAZ086-113-262045-
418 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TOOMBS AND
EMANUEL COUNTIES UNTIL 445 PM EDT...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORMANTOWN...MOVING NORTHEAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TOOMBS AND EMANUEL COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE NORMANTOWN AND OAK PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3242 8226 3227 8233 3230 8243 3237 8241
3239 8240 3241 8240 3244 8238 3247 8243
TIME...MOT...LOC 2018Z 204DEG 6KT 3235 8239Special weather statement, Jul 26, 4:55 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU JUL 26 2012
GAZ103-262130-
455 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER COUNTY
UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEVERETTS...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WEBSTER COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LEVERETTS...WESTON...KIMBROUGH...CENTERPOINT AND DUMAS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8465 3203 8466 3204 8465 3206 8444
3197 8445 3196 8444 3193 8444 3191 8446
3191 8458
TIME...MOT...LOC 2054Z 198DEG 8KT 3195 8460Special weather statement, Jul 26, 5:20 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT THU JUL 26 2012
GAZ069-081-262145-
520 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN UPSON AND
CRAWFORD COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALEM...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
UPSON AND CRAWFORD COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MUSELLA...KNOXVILLE...ROBERTA...SALEM AND
LOGTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3271 8421 3286 8424 3285 8412 3285 8402
3269 8399
TIME...MOT...LOC 2120Z 178DEG 8KT 3279 8414Special weather statement, Jul 26, 6:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUL 26 2012
GAZ090-262230-
601 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING THE THUNDERSTORM
WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE EELBECK/WEST FORT BENNING. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3244 8476 3245 8476 3249 8474 3252 8471
3253 8464 3250 8464 3249 8466 3244 8466
TIME...MOT...LOC 2201Z 171DEG 2KT 3248 8468The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:14 AM EDT | Heat Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Clarke, Crawford and 43 more | 17 hr |
| Jul 26, 4:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jul 26, 4:55 PM EDT | Special Weather Statement | FFC | Webster | 35 min |
| Jul 26, 5:20 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 26, 6:02 PM EDT | Special Weather Statement | FFC | Talbot | 28 min |
| Jul 26, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 34 min |
| Jul 26, 6:27 PM EDT | Special Weather Statement | FFC | Meriwether | 33 min |
| Jul 26, 6:30 PM EDT | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jul 26, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 52 min |
| Jul 26, 6:53 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| Jul 26, 6:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jul 26, 7:12 PM EDT | Special Weather Statement | FFC | Bibb | 33 min |
| Jul 26, 7:13 PM EDT | Special Weather Statement | FFC | Wilkinson | 32 min |
| Jul 26, 7:29 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Jul 26, 7:34 PM EDT | Special Weather Statement | FFC | Stewart | 26 min |
| Jul 26, 7:46 PM EDT | Special Weather Statement | FFC | Marion | 29 min |
| Jul 26, 7:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.